MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301090
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was under the age of 18.(b)(4).A visual evaluation of the returned device found that the basket was returned separated from the device.The sheath was severely kinked and slightly torn at the distal end.The basket wire assembly was broken from the pull wire joint, and presented evidence of bending.The kinked area found on the sheath coincided with the broken section in the pull wire joint.The evaluation concluded that during the procedure, excessive manipulation of the device by the user, and interaction with other devices most likely contributed to the failures found and affected the integrity of the device.Handling and manipulation of the device during procedure can lead to kinking of the device, and severe kinking of the sheath can cause the sheath to tear and cause breakage to the pull wire joint to basket wire assembly.Therefore, the most probable root cause of this complaint is ¿operational context¿, since it is most likely that due to anatomical and/or procedural factors encountered during the procedure, performance was limited.The device history record (dhr) review found the device met all manufacturing specifications.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini¿ urology stone retrieval basket was used in the ureter during a ureteroscopy with stone retrieval procedure, performed on (b)(6) 2017.According to the complainant, during the procedure, the sheath became loose at the handle.During extraction of a stone, the basket¿s sheath detached at the handle connection.The procedure was completed with another gemini¿ urology stone retrieval basket.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "stable".This event has been deemed a reportable event based on the investigation results; pull wire -broken.

Brand Name
GEMINI¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7239132
Report Number3005099803-2018-00156
Device Sequence Number16401985
Product Code FFL
UDI-Device Identifier08714729043355
UDI-Public08714729043355
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2020
Device Model NumberM0063301090
Device Catalogue Number330-109
Device Lot Number21214468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2018
Initial Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1